MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE EVAL BLT SZ 1-10 POR; ATTUNE CEMENTLESS INSTRUMENTS : TIBIAL KEEL PUNCH/BULLET

DEPUY IRELAND - 9616671 ATTUNE EVAL BLT SZ 1-10 POR; ATTUNE CEMENTLESS INSTRUMENTS : TIBIAL KEEL PUNCH/BULLET
Catalog Number 254500187
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during loan kit inspection, by the loan kit technician it was identified that ring is damaged there is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that 254500187, attune eval blt sz 1-10 por was broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The photo investigation revealed that 254500187, attune eval blt sz 1-10 por rusted.The observed condition is likely caused due to cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune eval blt sz 1-10 por would contribute to the complained device issue.Based on the investigation findings, potential cause can be unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received: "damaged ring".The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team forwarded the complaint unit to the materials team for further assessment.Visual inspection of the returned device found the c-shaped ring of the evaluation bullet appears deformed or relaxed into a more open position than intended at the time of manufacture.The overall outer diameter and the distance between the ends of the c-shaped ring are slighter larger than as designed.Both ends of the attune evaluation bullet were further examined to confirm if any fracture feature were present.The two ends of the bullet¿s surface, where no fracture features were observed.All features observed were consistent with mass finishing of the c-ring, as well as some minor abrasion features of the uniform finish.In conclusion, the c-shaped ring likely either deformed or relaxed over time after original manufacture.No evidence of material or manufacturing defects was observed.Additionally, corrosion patterns could be observed around the product information etch, indicative of repetitive usage and sterilization cycles.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Where corrosion/oxidation is identified around the cutting surface of the device, alongside damage consistent with normal wear, this suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.Therefore, the potential cause of the observed corrosion/oxidation is consistent with the device reaching the end of its useful life.The overall complaint was confirmed as the observed condition of the attune eval blt sz 1-10 por would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "damaged ring.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿20250123_093643.Jpg and 20250123_093637.Jpg¿.The photo investigation revealed that 254500187, attune eval blt sz 1-10 por was broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The photo investigation revealed that 254500187, attune eval blt sz 1-10 por rusted.The observed condition is likely caused due to cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune eval blt sz 1-10 por would contribute to the complained device issue.Based on the investigation findings, potential cause can be unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE EVAL BLT SZ 1-10 POR
Common Device Name
ATTUNE CEMENTLESS INSTRUMENTS : TIBIAL KEEL PUNCH/BULLET
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21297324
Report Number1818910-2025-01980
Device Sequence Number12658916
Product Code LXH
UDI-Device Identifier10603295419716
UDI-Public(01)10603295419716(10)AB4513943
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500187
Device Lot NumberAB4513943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/11/2025
07/09/2025
07/09/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/12/2025
07/10/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown